Georgia, 2020Damaging Winds in Georgia, June 30, 2020
June 30, 2020 · NWS TAE · 2 events in 2 counties and zones
As is typical during summer, scattered afternoon thunderstorms produced a few instances of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As is typical during summer, scattered afternoon thunderstorms produced a few instances of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 30, 1:03 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 30, 1:03 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
203 PM EDT Tue Jun 30 2020
.NEAR TERM [Through Wednesday]...
For the remainder of this afternoon into this evening, scattered
convection will continue across the area. The 12z KTAE sounding was
fairly typical for summer with a PWAT of 1.74 inches and fairly high
DCAPE, so a stronger storm or two with gusty winds remains possible
until around sunset. Diurnal convection will weaken after sunset
with overnight lows generally in the mid 70s.
For Wednesday, guidance shows precipitable water values increasing
to near 2 inches by the end of the day with weak vort maxima in the
area. This pattern will tend to support scattered to numerous
showers and thunderstorms, mainly during the afternoon hours. Rain
chances are expected to be mainly 40-60% across the area with
highs in the low to mid 90s.
.SHORT TERM [Wednesday Night Through Thursday Night]...
On Thursday, the models begin to carve out an upper level trough
across the southeast states with a vort max diving southward. The
12z GFS has precipitable water values climbing over 2 inches across
the area by the end of Thursday. Another day of fairly widespread
convective coverage is expected. Given this extra upper level
support, some convection could linger into the overnight hours and
start earlier in the morning hours than a typical summer day. High
temperatures are expected to be slightly cooler in the upper 80s to
lower 90s with more cloud cover and precip around. However, it will
be quite muggy with dewpoints in the mid 70s.
.LONG TERM [Friday Through Tuesday]...
An unsettled period appears likely with weak troughing and vort
maxima hanging around the area in a tropical environment with
precipitable water occasionally well over 2 inches. Heavy rain may
become an increasing concern through the weekend into early next
week given this pattern if a weak surface low develops along the
coast as some guidance suggests. This general pattern bears watching
for heavy rain potential with a deep tropical airmass in place with
some upper level support.
&&
.AVIATION...
[Through 18z Wednesday] Scattered showers and thunderstorms will
prevail across the region through the early evening hours, then
diminish after sunset. VFR conditions are expected outside of
convection.
&&
.MARINE...
Winds will be west to southwest 15 knots or less with seas mainly 3
feet or less through the remainder of the week.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
A wet pattern is forecast over the next several days. We'll need to
watch for the potential for heavy rainfall heading into this
weekend, especially given that above average convective coverage is
expected leading up to this weekend. Currently, there are no
significant concerns for flooding, but the pattern bears watching.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 93 75 92 74 / 30 60 30 70 50
Panama City 79 90 78 90 78 / 10 30 30 60 50
Dothan 74 93 73 90 72 / 30 60 40 70 50
Albany 74 94 74 91 73 / 30 60 40 70 50
Valdosta 74 93 73 91 72 / 30 60 30 70 50
Cross City 76 92 75 92 74 / 10 40 30 60 50
Apalachicola 78 90 78 89 77 / 10 20 30 50 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...Humphreys
HYDROLOGY...DVD
In the hours before
Special weather statement, Jun 30, 1:28 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
228 PM EDT Tue Jun 30 2020
GAZ124-126>128-301915-
Worth GA-Lee GA-Terrell GA-Turner GA-
228 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR TURNER...LEE...EASTERN TERRELL
AND NORTHERN WORTH COUNTIES UNTIL 315 PM EDT...
At 227 PM EDT, Doppler radar was tracking strong thunderstorms from
near Smithville to near Doles, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dawson, Leesburg, Ashburn, Sylvester, Albany, Smithville, Poulan,
Worth, Terrell, Sycamore, Sumner, Warwick, Sasser, Bronwood, Chokee,
Stocks, Forrester, Amboy, Inaha and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8434 3192 8434 3191 8393 3184 8394
3184 8386 3180 8380 3180 8361 3185 8361
3184 8348 3160 8361 3159 8365 3149 8367
3159 8400 3163 8401 3165 8399 3165 8403
3162 8405 3162 8411 3174 8450 3194 8442
TIME...MOT...LOC 1827Z 286DEG 24KT 3182 8428
42-DVDThunderstorm Wind, Lee
- When
- June 30, 1:55 PM EST
- Where
- Lee County, 1.5 mi SSW of Starksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.750, -84.150
A tree was blown down in the backyard of a resident and damaged a shed.
Thunderstorm Wind, Lowndes
- When
- June 30, 5:38 PM EST
- Where
- Lowndes County, 0.91 mi SW of Lake Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.670, -83.190
A tree was blown down in the Lake Park area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 30, 20202 deaths · 1 event
- Hail and Damaging Winds in Texas, June 30, 2020$7.1 million · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, June 30, 2020$1.1 million · 1.5 in hail · 8 events
- Flash Flood and Hail in North Dakota, June 30, 2020$350,000 · 61 kt wind · 6 events
- Flash Flood and Hail in North Dakota, June 30, 2020$200,000 · 0.88 in hail · 4 events
- Damaging Winds in North Dakota, June 30, 2020$130,000 · 76 kt wind · 2 events
- Flash Flooding in Illinois, June 30, 2020$100,000 · 4 events
- Flash Flooding and Damaging Winds in Missouri, June 30, 2020$42,000 · 56 kt wind · 5 events
- Flash Flood in Missouri, June 30, 2020$50,000 · 1 event
- Damaging Winds in North Carolina, June 30, 2020$35,000 · 50 kt wind · 6 events
- Flash Flooding and Flooding in Ohio, June 30, 2020$24,000 · 50 kt wind · 12 events
- Damaging Winds in Alabama, June 30, 2020$6,000 · 60 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 902193, 902194.